More Safety Reminders

More Safety Reminders

Dr. Gaylord Lopez of the Georgia Poison Center has mused about new poisoning dangers on the horizon. His concern: the new great tasting flavors of acetaminophen (Tylenol). Acetaminophen overdose is already a major cause of poisoning deaths. The new great tastes make the dangers even greater. Many trips to the emergency room begin with children getting into good tasting medicines (such as swallowing an entire bottle of 60 chewable multivitamins with iron).

Good tasting medicines make taking care of sick, fussy children easier. I’m glad that great new safety features have been developed for Tylenol containers. I’m also pleased with the new dosing guides (now you can find out for yourself what the dose is for children under age 2). Even so, avoid the temptation to leave medicines, tasty or otherwise, anywhere a child can reach if you turn away even for a moment.

Dr. Alan Greene

Dr. Greene is a practicing physician, author, national and international TEDx speaker, and global health advocate. He is a graduate of Princeton University and University of California San Francisco.

Get Dr. Greene's Wellness Recommendations

Sign up now for a delightful weekly email with insights for the whole family. Plus Dr. Greene's FREE Top 5 Wellness Tips For 2017.

Got an idea, tip or a comment?

Your email address will not be published. Required fields are marked *